Existence of Periodic Solution for Beams With Harmonically Variable Length

[+] Author and Article Information
E. Esmailzadeh, G. Nakhaie-Jazar

Department of Mechanical Engineering, Sharif University of Technology, Tehran, Iran

B. Mehri

Mathematical Sciences, Sharif University of Technology, Tehran, Iran

J. Vib. Acoust 119(3), 485-488 (Jul 01, 1997) (4 pages) doi:10.1115/1.2889749 History: Received May 01, 1995; Revised February 01, 1996; Online February 26, 2008


The transverse oscillatory motion of a simple beam with one end fixed while driven harmonically at the other end along its longitudinal axis is investigated. For a special case of zero value for the rigidity of beam, the problem reduces to that of a vibrating string with its corresponding equation of motion. The sufficient condition for the periodic solution of the beam was determined using the Green’s function and Schauder’s fixed point theorem. The criterion for the stability of the system is well defined and the condition for which the performance of the beam behaves as a nonlinear function is stated.

Copyright © 1997 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In